Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 1, NWS Midland/Odessa, TX

February 22, 2000Reagan County, Upton County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Feb 22, 2000, 1:03 PM CST for Reagan County, Upton County, Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Feb 22, 2000, 1:03 PM CST (19:03 UTC)
Expired
Feb 22, 2000, 1:45 PM CST
In force
42 min
Issued by
NWS Midland/Odessa, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Reagan County, TX, Upton County, TX

The radar

The Midland/Odessa radar (KMAF), 71 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 22, 1:19 PM CSTTornado F0Big Lake, TXTornado reported half way between Midkiff and the North Reagan Fire Department. No damage path was ever found.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2000-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 350 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2000-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
350 J/kg
Mixed-layer CIN
-278 J/kg
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMAF 221911
SVRMAF
TXC383-461-221945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
103 PM CST TUE FEB 22 2000

THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  REAGAN COUNTY IN TEXAS
  EASTERN UPTON COUNTY IN TEXAS

* UNTIL 145 PM CST

* AT 1259 PM CST...A LAW ENFORCEMENT OFFICER REPORTED A SEVERE
  THUNDERSTORM WITH MARBLE-SIZE HAIL ALONG HIGHWAY 349 IN EASTERN
  UPTON COUNTY. THIS STORM WAS PART OF A LINE OF SEVERE 
  THUNDERSTORMS EXTENDING ACROSS UPTON COUNTY FROM HIGHWAY 349 
  IN SOUTHERN UPTON COUNTY TO EAST OF MIDKIFF IN NORTHEAST UPTON
  COUNTY. MOVEMENT WAS TO THE EAST AND NORTHEAST AT 30 MPH. 

* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...             
  NORTH REAGAN FIRE STATION...STILES...BEST...TEXON...RANKIN AND BIG
  LAKE.

LAT...LON 3154 10203 3110 10203 3110 10129 3165 10128
          3166 10178




x

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 11:45 AM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Feb 22, 11:45 AM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND TX
1145 AM CST TUE FEB 22 2000

STRONG UPPER TROUGH ACROSS NEW MEXICO GENERATING ISOLATED SHOWERS
AND THUNDERSTORMS WITH WIND GUSTS TO 50 MPH ACROSS SOUTHEAST PLAINS
OF NEW MEXICO. OTHER SHOWERS EXIST FARTHER WEST ACROSS SOUTHERN NEW
MEXICO IN COLD POOL ALOFT. WILL ADD A LESS THAN 20 PROBABILITY OF
SHOWERS AND THUNDERSTORMS BEHIND DRY LINE (EXCEPT BIG BEND) THIS
AFTERNOON AS COLD POOL MOVES EAST. WILL GO WITH A 30 PERCENT CHANCE
OF SHOWERS OR THUNDERSTORMS ACROSS MITCHELL AND SCURRY COUNTIES
AHEAD OF THE DRY LINE. WILL BUMP UP TEMPERATURES IN DOWNSLOPE FLOW
BEHIND DRY LINE.

.MAF...
TX...HIGH WIND WARNING GUADALUPE PASS OF CULBERSON COUNTY UNTIL 8 PM
MST.
NM...HIGH WIND WARNING EDDY COUNTY FOR GUADALUPE PASS.

12

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 12:10 PM CSTTornado WarningMAFUpton45 min
Feb 22, 1:20 PM CSTTornado WarningMAFGlasscock, Reagan25 min
Feb 22, 2:37 PM CSTSevere Thunderstorm WarningMAFMitchell38 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.